Why do I get diarrhea during my period and when I am spotting? Started Depo-Provera shot 3 months ago and ever since I have been spotting almost every day.

Spotting from depo. One of the very common side effects from Depo Provera (medroxyprogesterone) is irregular bleeding and spotting. People get the most irregular bleeding in the first several times they get the injection. But usually the longer people take the Depo Provera (medroxyprogesterone) the more likely the bleeding will all stop. One of the chemicals the uterus makes with a period is prostaglandins, and they can cause loose stools.

Related Questions

Started the Depo-Provera shot on 3/12. I had just finished my period the day before. The next day I started again. And have been spotting brown since.?

Common. Any hormonal therapy for birth control can and will cause abnormal bleeding especially early on. Some women have more bleeding and some have less. Over time, things usually smooth out, but time can be weeks to months! always good to talk with your physician as well so you can both be on the same page. Read more...

I missed my last shot I've been spotting & haven't gotten my period at all in the 3 years that I was on the Depo-Provera is that normal?

Yes. Not having a period is a common side effect of depo-provera. It's even the reason some women use it. Spotting sometimes occurs when the dose is wearing off or if you miss a dose. Read more...

Been on Depo-Provera for 8 months I've been spotting but no full period until days ago. I have bad cramps & my next shot is @ the end of feb. What's wrong?

Side effects of Depo. Sometimes it can take several months for cycle regulation with depot provera (medroxyprogesterone). As long as the bleeding is not heavy, it's more of a nuisance. It's designed to lighten or completely eliminate menstrual flow in most women with normal bmi. If pelvic pain or cramping persists, she a gynecologist to consider an evaluation for endometriosis. Read more...

Taking the birthcontrol Depo-Provera provera (medroxyprogesterone) for 14yrs now n the past month I have been spotting/ bleeding with a lot of clots every day! Help?

Need to be seen. Abnormal bleeding can be related to changes in other hormones, infection and pregnancy. A change in bleeding after you have been on depo for 14 years deserves investigation. Read more...

I started Depo-Provera n june'13, got the last shot sept'13 I have been spotting since june'13, its mar'14 its very light now but what can I take to stop it?

Estrogen. Progesterone has the effect sometimes of causing what we refer to as, an unstable uterine lining. A birth control pill, which has both estrogen and progesterone, will likely stabilize your bleeding. Unless you're trying to conceive or have a reason you can't take estrogen, this would be the best, most effective option for you. Hope that helps! Read more...

I am on the Depo-Provera shot as a form of birth control, the first month was fine no problems and now I have been spotting for 3 weeks should I be worried?

No. This is very common with Depo-Provera provera (medroxyprogesterone). spotting may occur at anytime the first 3-6 months on depo. Only thing I would suggest is check a pregnancy test if you had unprotected sex the first month on depo. Read more...
Expected side effect. This is a very common side effect; no cause for concern. If it continues, check with your gynecologist. There is treatment available. . Read more...

On Depo-Provera shot & have been spotting for 2 weeks. Depo shot due in 2 weeks. Should I be concerned?

Probably ok. Its very common to spot on Depo-Provera provera, (medroxyprogesterone) especially in the first 3 months of use. However, i also tell my patients to use a condom back up at least the first thirty days. Depo is also not 100% effective, so always consider checking a pregnancy test just to be sure. Read more...